Alert archive / Alabama / Flash Flood Warnings in 2009

Flash Flood Warning 5, NWS Birmingham, AL

January 6, 2009Cherokee County, Alabama

NWS Birmingham, AL issued this flash flood warning at Jan 6, 2009, 3:40 PM CST for Cherokee County, Alabama. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 6, 2009, 3:40 PM CST (21:40 UTC)
Expired
Jan 6, 2009, 7:45 PM CST
In force
4 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
None

County Cherokee County, AL

The radar

The Northeast Alabama radar (KHTX), 105 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 6, 4:13 PM CSTFLASH FLOODCentre, ALFLASH FLOODING WAS REPORTED ON PARK STREET IN CENTRE. ONE CAR WAS SWEPT AWAY WITH ONE OCCUPANT TRAPPED INSIDE.
Jan 6, 6:00 PM CSTFLASH FLOODCentre, ALSEVERAL ROADS ACROSS COUNTY CLOSED DUE TO FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 295 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
473 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
295 m²/s²
0-3 km storm-relative helicity
391 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBMX 062140
FFWBMX
ALC019-070145-
/O.NEW.KBMX.FF.W.0005.090106T2140Z-090107T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
340 PM CST TUE JAN 6 2009

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHEROKEE COUNTY IN NORTHEAST ALABAMA...
  THIS INCLUDES THE CITIES OF...CENTRE...CEDAR BLUFF...

* UNTIL 745 PM CST

* AT 339 PM CST...FLASH FLOODING WILL BE POSSIBLE FROM THUNDERSTORMS 
  OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAND ROCK
  AND LEESBURG

ADDITIONAL RAINFALL UP TO 2 INCHES CAN BE EXPECTED OVER THE NEXT FEW 
HOURS. THIS WILL ADD TO THE EXCESSIVE RAIN FROM THE PAST 24 HOURS 
AND PRODUCE SOME FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BIRMINGHAM.

LAT...LON 3434 8545 3405 8539 3395 8539 3396 8548
      3394 8549 3394 8551 3396 8553 3397 8573
      3409 8579 3422 8582 3440 8558

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jan 6, 3:28 PM CST, 12 minutes earlier.

Area forecast discussion, Jan 6, 3:28 PM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
328 PM CST TUE JAN 6 2009

.SHORT TERM...TONIGHT

SHOWERS AND THUNDERSTORMS CONTINUE ACROSS MUCH OF CENTRAL ALABAMA
THIS AFTERNOON. CURRENTLY...A WARM FRONT IS DRAPED ACROSS NORTHEAST
CENTRAL ALABAMA...NORTH OF A LINE FROM GADSDEN TO BIRMINGHAM...TO A
SURFACE LOW AND COLD FRONT ACROSS WESTERN ALABAMA. AT THIS
TIME...COLD FRONT HAS PUSHED EAST OF A LINE FROM TUSCALOOSA TO
MERIDIAN MISSISSIPPI. THIS STORM SYSTEM WILL CONTINUE TO SLOWLY
SHIFT EASTWARD TONIGHT...SPREADING SHOWERS AND THUNDERSTORMS
EASTWARD AS WELL. AHEAD OF THIS SYSTEM...ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS WILL DEVELOP IN A MOIST AND UNSTABLE
ENVIRONMENT. LOCATIONS ACROSS THE SOUTH THIS AFTERNOON WARMED INTO
THE MID 70S...AND SCATTERED SHOWERS ARE DEVELOPING ACROSS THE
SOUTHEASTERN HALF OF THE FORECAST AREA.

THERE IS POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS ALONG THE
FRONT. IF ANY STORMS CAN GET GOING ACROSS THE SOUTHEAST...A FEW OF
THOSE COULD ALSO BE STRONG TO SEVERE. SEE BHMHWOBMX FOR FURTHER
DETAILS ON THE SEVERE THREAT.

14

.LONG TERM...WEDNESDAY THROUGH MONDAY.

LOOKS LIKE ANOTHER SHORT WAVE WILL PASS THROUGH ON WEDNESDAY...THE
FINAL KICK TO CLEAR US OUT. A FEW SHOWERS ARE EXPECTED DURING THE
DAY. WEDNESDAY NIGHT THROUGH FRIDAY NIGHT IS A TEMPERATURE
FORECAST AND USED A BLEND OF GUIDANCE...THICKNESS AND GENEROUS
TWEAKING TO GET AVERAGE TO SLIGHTLY ABOVE AVERAGE TEMPERATURES.

HIGH PRESSURE WILL SHIFT OFF THE EAST COAST FRIDAY NIGHT WITH
MODEST RETURN FLOW AHEAD OF ANOTHER COLD FRONT WHICH IS SCHEDULED
TO ARRIVE ON SATURDAY. A FEW SCATTERED SHOWERS WILL BE POSSIBLE
FROM LATE SATURDAY MORNING THROUGH THE EARLY EVENING. THE AIRMASS
BEHIND THIS FRONT SHOULD BE COOL ENOUGH TO KEEP US AT OR SLIGHTLY
BELOW CLIMATOLOGICAL AVERAGE THROUGH MONDAY.

SOME UNCERTAINTIES WITH PRECIPITATION CHANCES AT THE END OF THE
PERIOD. THE GFS CONTINUES ADVERTISING A LOW COMING OUT OF THE
WESTERN GULF BRINGING US ANOTHER GOOD ROUND OF RAIN...OR SOMETHING
WINTRY...ON TUESDAY...WHILE THE ECMWF KEEPS US DRY. ENSEMBLES TEND
TO FAVOR THE ECMWF HERE.

88

&&

.AVIATION...18Z TAF DISCUSSION.

A WARM FRONT EXTENDS JUST NORTH OF THE I-20 CORRIDOR. NORTH OF THE
FRONT...SHOWERS WILL PERSIST THROUGH MUCH OF THE AFTERNOON. AHEAD OF
AN APPROACHING COLD FRONT...EXPECT SHOWERS AND THUNDERSTORMS TO
INCREASE IN COVERAGE OVER WEST ALABAMA THIS AFTERNOON...AND SPREAD
EASTWARD BY EARLY EVENING. AHEAD OF THE COLD FRONT...GUSTY SOUTHERLY
WINDS WILL BE POSSIBLE. ALONG THE FRONT...SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE. SOME OF THESE THUNDERSTORMS COULD BE SEVERE.
CURRENT THINKING ON FRONTAL TIMING WILL BE 00Z AT TCL...01Z AT BHM
AND EET...03Z AT ANB...AND 06Z AT MGM AND TOI.  WITH ANY
THUNDERSTORMS AND HEAVIER RAIN SHOWERS...LOWERED CEILINGS AND
DECREASED VISIBILITIES...WITH LIKELY IFR CONDITIONS...WILL BE
POSSIBLE. BRIEF PERIODS OF LIFR CONDITIONS ARE ALSO POSSIBLE. BEHIND
THE FRONT...EXPECT LIGHT RAIN TO CONTINUE FOR SEVERAL HOURS...WITH
INCREASING CEILINGS BY WEDNESDAY MORNING.

OVERALL CONFIDENCE IN TIMING OF THUNDERSTORM DEVELOPMENT IS FAIRLY
LOW...AND UPDATES WILL BE LIKELY THROUGH THE AFTERNOON AND EVENING
HOURS.

14

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     47  51  33  52  32 / 100  50  10  10   0
ANNISTON    49  54  35  54  33 / 100  50  10  10   0
BIRMINGHAM  47  52  38  55  36 / 100  40  10  10   0
TUSCALOOSA  47  54  37  58  35 / 100  30   0   0   0
CALERA      48  53  37  57  36 / 100  40   0   0   0
AUBURN      53  56  38  57  37 / 100  50   0   0   0
MONTGOMERY  54  57  36  61  37 / 100  40   0   0   0
TROY        55  59  39  63  34 /  90  30   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 6 PM TODAY NORTH OF LINE FROM
ALICEVILLE...TO BIRMINGHAM...TO CENTRE.
LAKE WIND ADVISORY UNTIL 9PM TONIGHT SOUTH OF A LINE FROM
LIVINGSTON...TO CLANTON...TO LAFAYETTE.

&&
Hazardous weather outlook, Jan 6, 2:22 PM CST, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
222 PM CST TUE JAN 6 2009

ALZ011>015-017>050-071230-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
222 PM CST TUE JAN 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TORNADOES AND DAMAGING WINDS ARE POSSIBLE NEAR AND ALONG
THE INTERSTATE 59 CORRIDOR THROUGH 8 PM. FOR AREAS FURTHER SOUTH...
SOUTH OF A LINE FROM SELMA TO HEFLIN...THESE HAZARDS ARE POSSIBLE
GENERALLY FROM 6 PM UNTIL MIDNIGHT.

LOCALLY HEAVY RAINFALL PRODUCING FLASH FLOODING REMAINS POSSIBLE
NEAR AND NORTH OF THE INTERSTATE 59 CORRIDOR. SEVERAL OF INCHES OF
RAIN HAS ALREADY OCCURRED IN THE PAST 24 HOURS...AND FLASH
FLOODING IS LIKELY AS AN ADDITIONAL 2 INCHES OF RAIN IS POSSIBLE
THIS AFTERNOON AND TONIGHT.

BREEZY CONDITIONS ARE EXPECTED THE REMAINDER OF THE AFTERNOON HOURS.
THE WINDS WILL BE STRONGEST ALONG AND SOUTH OF INTERSTATE 20.
MAXIMUM WINDS GUSTS WILL APPROACH THE 30 TO 35 MPH RANGE...
ESPECIALLY ON OPEN WATERWAYS. THE WINDS WILL SUBSIDE EARLY THIS
EVENING. BE ESPECIALLY CAUTIOUS IF TRAVELING IN AN EAST TO WEST
DIRECTION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAVY RAINFALL ACROSS PORTIONS OF NORTHERN MISSISSIPPI AND NORTHERN
ALABAMA WILL PRODUCE MINOR FLOODING...MAINLY ALONG THE TOMBIGBEE
AND BLACK WARRIOR RIVER BASINS THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
BE NECESSARY THIS AFTERNOON AND EVENING.

75/LINHARES

In the hours before

Local storm report, Jan 6, 2:34 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
234 PM CST TUE JAN 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0233 PM     FLOOD            VERNON                  33.76N 88.11W
01/06/2009                   LAMAR              AL   EMERGENCY MNGR

            AT LEAST 27 ROADWAYS, THROUGHOUT COUNTY WITH FLOODING
            OVER ROADS. EIGHT ROADS CLOSED DUE TO WASHOUTS.
            ASSESSMENT PROVIDED 1423. CORRECTION FOR TIME

&&

MBAER
Local storm report, Jan 6, 2:47 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
247 PM CST TUE JAN 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     5 NE INDIAN SPRINGS VIL 33.41N 86.69W
01/06/2009                   SHELBY             AL   EMERGENCY MNGR

            DOUBLE TREE CIRCLE AND HICKORY HILL LANE TREES ON POWER
            LINES, HWY 119.

&&

MBAER
Special weather statement, Jan 6, 2:48 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
248 PM CST TUE JAN 6 2009

ALZ023-034-062115-
BIBB-TUSCALOOSA-
248 PM CST TUE JAN 6 2009

...SIGNIFICANT WEATHER ALERT FOR BIBB AND TUSCALOOSA COUNTIES UNTIL
315 PM CST...

AT 246 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR COALING...OR 14 MILES SOUTHEAST OF HOLT...MOVING
EAST AT 65 MPH.

WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  COALING.
  VANCE.
  WEST BLOCTON.
  HEBRON.
  BRIERFIELD IRONWORKS PARK.

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST TUESDAY EVENING
FOR ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

17/KLAWS
Local storm report, Jan 6, 2:53 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
253 PM CST TUE JAN 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 PM     FLOOD            3 SW SIPSEY             33.79N 87.12W
01/06/2009                   WALKER             AL   EMERGENCY MNGR

            BINGO HALL FLOODED E4FT DEPTH. RPT RCVD 1421 WHY 78 AND
            SIPSEY ROAD. VEHICLES SUBMERGED.

&&

MBAER
Special weather statement, Jan 6, 3:20 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
320 PM CST TUE JAN 6 2009

ALZ024>026-062200-
JEFFERSON-SHELBY-ST. CLAIR-
320 PM CST TUE JAN 6 2009

...SIGNIFICANT WEATHER ALERT FOR JEFFERSON...SHELBY AND ST. CLAIR
COUNTIES UNTIL 400 PM CST...

AT 320 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SPRINGVILLE TO 5 MILES
SOUTHWEST OF WEST BLOCTON...OR ALONG A LINE EXTENDING FROM
SPRINGVILLE TO 8 MILES NORTH OF CENTREVILLE...MOVING NORTHEAST AT 50
MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  IRONDALE.
  VESTAVIA HILLS.
  ST. CLAIR SPRINGS.
  WILTON.
  VERIZON MUSIC CENTER AT OAK MOUNTAIN.
  SILURIA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST TUESDAY EVENING
FOR ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, Jan 6, 3:36 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
336 PM CST TUE JAN 6 2009

ALZ030>033-039-040-062200-
DALLAS-GREENE-HALE-MARENGO-PERRY-SUMTER-
336 PM CST TUE JAN 6 2009

...SIGNIFICANT WEATHER ALERT FOR DALLAS...GREENE...HALE...MARENGO...
PERRY AND SUMTER COUNTIES UNTIL 400 PM CST...

AT 332 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR CHICKASAW STATE PARK...OR 7 MILES NORTH OF
LINDEN...MOVING EAST AT 55 MPH.

WINDS UP TO 50 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  OLD SPRING HILL.
  DAYTON.
  FAUNSDALE.
  UNIONTOWN.
  CENTRAL MILLS.
  VALDEN.

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST TUESDAY EVENING
FOR ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

17/KLAWS

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 8:50 PM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Pickens, Sumter6 days
Jan 6, 7:22 AM CSTFlash Flood WarningBMXBlount4 hr
Jan 6, 7:34 AM CSTAreal Flood AdvisoryBMXFayette, Lamar, Marion, Walker, Winston4 hr
Jan 6, 7:43 AM CSTAreal Flood AdvisoryBMXCherokee, Etowah3 hr
Jan 6, 9:36 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter6 days
Jan 6, 9:36 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter9 days
Jan 6, 9:51 AM CSTRiver Flood WarningBMXJefferson, Tuscaloosa, Walker4 days
Jan 6, 9:56 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo9 days
Jan 6, 11:04 AM CSTFlash Flood WarningBMXBlount, Cherokee, Etowah4 hr
Jan 6, 11:12 AM CSTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Bullock, Chambers, Chilton and 15 more10 hr
Jan 6, 11:58 AM CSTAreal Flood AdvisoryBMXFayette, Jefferson, Lamar, Marion, Pickens, Tuscaloosa and 2 more4 hr
Jan 6, 1:06 PM CSTFlash Flood WarningBMXFayette, Jefferson, Lamar, Marion, Pickens, Tuscaloosa and 2 more4 hr
Jan 6, 1:37 PM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter, Tuscaloosa4 days
Jan 6, 1:37 PM CSTTornado WarningBMXJefferson, Tuscaloosa, Walker23 min
Jan 6, 1:59 PM CSTTornado WarningBMXJefferson, Walker31 min
Jan 6, 2:52 PM CSTTornado WarningBMXBlount, Etowah23 min
Jan 6, 3:09 PM CSTFlash Flood WarningBMXBlount, Etowah, St. Clair4 hr
Jan 6, 3:14 PM CSTTornado WarningBMXCherokee, Etowah31 min
Jan 6, 3:45 PM CSTAreal Flood AdvisoryBMXBibb, Shelby3 hr
Jan 6, 3:53 PM CSTTornado WarningBMXCherokee16 min
Jan 6, 5:09 PM CSTFlash Flood WarningBMXFayette, Jefferson, Lamar, Marion, Pickens, Tuscaloosa and 2 more3 hr
Jan 6, 5:27 PM CSTTornado WarningBMXCalhoun, Clay, Cleburne33 min
Jan 6, 5:49 PM CSTTornado WarningBMXClay26 min

Nearby

Flash Flood Warnings in Alabama, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.